Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jcp9

Switching to Doxycycline from Mino

Recommended Posts

Hi I've been on Minocycline for like 14 or 15 months, and it basically doesn't really do anything anymore (so I believe) so I was wondering...

1. Will my acne get worse if the Mino actually is working right now and there's a window of like 3 or 4 weeks between when I stop mino and when the Doxy starts working?

2. Will it work faster since I'm already on an antibiotic?

3. Should I switch to Doxy or Tetra?

Link to post
Share on other sites

I'm not sure if I am specifically answer your questions. But here is my experience.

The first antibiotic I took is Doxycycline, it worked well, my acne was all gone. Then I stopped. The acne returned. So, I changed to Mino. I only used it for 4 months, then my derm stop me because it caused hyperpigmentation. Then, I use Tetralysal. I took Tetralysal for about 14 months. But, it stopped working after about 6 months. In my experience, acne will return after you stop taking those antibiotics.

Link to post
Share on other sites

Minocycline and doxycycline is a derivative of tetracycline. If you have been taking mino for the past year and it no longer works, chances are, the bacteria has grown resistance to it. So I donn't think doxy would help because mino actually works better than doxy (for acne) because it's more specific for the face region.

Link to post
Share on other sites

Hi I've been on Minocycline for like 14 or 15 months, and it basically doesn't really do anything anymore (so I believe) so I was wondering...

1. Will my acne get worse if the Mino actually is working right now and there's a window of like 3 or 4 weeks between when I stop mino and when the Doxy starts working?

I was on mino for a while, now my doc switched me to doxy and I've started breaking out more. I figured since I was already on an antibiotic it would continue working the same. I guess it doesn't work that way

Link to post
Share on other sites

I found that minocyclin worked better but after yrs of antibiotics..my last resort was Accutane and that is where I am now. I am on my third day of tane. The big question would be how old are you? Is this teenage acne (which will usually clear on its own) or is it adult acne?????

A-

Link to post
Share on other sites

I found that minocyclin worked better but after yrs of antibiotics..my last resort was Accutane and that is where I am now. I am on my third day of tane. The big question would be how old are you? Is this teenage acne (which will usually clear on its own) or is it adult acne?????

A-

same exact thing here

Link to post
Share on other sites

After years of antibiotics my daughter took accutane. It only cleared her for about a week and then it all returned. Her skin texture seems different to me now. She's back on antibiotics (doxy) but has been seeing a naturopath and getting colonics and trying a more natural route. The goal is to get off of drugs entirely. Currently the doxycycline seems to be keeping the cysts at bay but she is not clear.

Link to post
Share on other sites

So, I changed to Mino. I only used it for 4 months, then my derm stop me because it caused hyperpigmentation.

Minocyccline causes hyperpigmentation??? Ive been on mino for about a year id guess. my acne is pretty much under control, i only have red marks left. EVERY pimple i get causes a red mark.. Is it because of the mino???

I noticed that too, and im on mino

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×